Alert archive / Illinois / River Flood Warnings in 2020

River Flood Warning 48, NWS Lincoln, IL

May 20, 2020Clay County, Richland County, Illinois

NWS Lincoln, IL issued this river flood warning at May 20, 2020, 5:50 AM CDT for Clay County, Richland County, Illinois. It took effect at May 20, 2020, 7:00 AM CDT. It was in force for 63 hr.

The area

The outline as issued.

The facts

Issued
May 20, 2020, 5:50 AM CDT (10:50 UTC)
In effect from
May 20, 2020, 7:00 AM CDT
Expired
May 22, 2020, 9:42 PM CDT
In force
63 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 19.08 ft at May 21, 2020, 11:00 AM CDT.

actionminormoderate152005/2005/2105/2205/2305/24
Action stage
15 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

818 
WGUS43 KILX 201050
FLWILX

Flood Warning
National Weather Service Lincoln IL
550 AM CDT Wed May 20 2020

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.After river levels had been decreasing, a slow rise began once 
again after midnight. Minor flooding will develop this morning, and 
linger into Thursday. 

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC025-159-210049-
/O.NEW.KILX.FL.W.0048.200520T1200Z-200522T0000Z/
/CLAI2.1.ER.200520T1200Z.200521T0000Z.200521T1800Z.NO/
550 AM CDT Wed May 20 2020

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Little Wabash River below Clay City.
* From this morning until Thursday evening.
* At  445 AM Wednesday the stage was 17.9 feet.
* Flood stage is 18 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 18.4 feet by this evening. The river will fall below 
  flood stage by tomorrow afternoon.
* Impact...At 18.5 feet, Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&

                  Fld  Observed         Forecast 7 AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Little Wabash River
 Clay City         18  17.9 Wed 5 AM    18.2   17.6   17.0


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
Geelhart
5 follow-up statements
745 
WGUS83 KILX 210201
FLSILX


Flood Statement
National Weather Service Lincoln IL
901 PM CDT Wed May 20 2020

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-211600-
/O.EXT.KILX.FL.W.0048.000000T0000Z-200523T0200Z/
/CLAI2.1.ER.200520T1045Z.200521T0600Z.200522T2000Z.NO/
901 PM CDT Wed May 20 2020

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until Friday evening.
* At  845 PM Wednesday the stage was 18.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.0 feet by 
  early tomorrow morning. The river will fall below flood stage 
  Friday afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Little Wabash River
 Clay City         18  18.7 Wed 9 PM    18.9   18.4   17.4


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

25
019 
WGUS83 KILX 211447
FLSILX


Flood Statement
National Weather Service Lincoln IL
947 AM CDT Thu May 21 2020

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-220447-
/O.EXT.KILX.FL.W.0048.000000T0000Z-200523T0900Z/
/CLAI2.1.ER.200520T1045Z.200521T1800Z.200523T0300Z.NO/
947 AM CDT Thu May 21 2020

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until late Friday night.
* At  845 AM Thursday the stage was 19.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.1 feet by this
  evening. The river will fall below flood stage tomorrow evening.
* Impact...At 19.0 feet...2600E Road begins to flood 1.5 miles south 
  of Wynoose.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Fri    Sat    Sun

Little Wabash River
 Clay City         18  19.1 Thu 9 AM    18.7   17.4   14.3


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

baker
851 
WGUS83 KILX 220129
FLSILX

Flood Statement
National Weather Service Lincoln IL
829 PM CDT Thu May 21 2020

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-221528-
/O.EXT.KILX.FL.W.0048.000000T0000Z-200523T1000Z/
/CLAI2.1.ER.200520T1045Z.200521T1600Z.200523T0400Z.NO/
829 PM CDT Thu May 21 2020

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until late Friday night.
* At 745 PM Thursday the stage was 19 feet.
* Flood stage is 18 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will hold near 19 feet through early  
  tomorrow morning. The river will fall below flood stage 
  tomorrow evening.
* Impact...At 19 feet...2600E Road begins to flood 1.5 miles south 
  of Wynoose.

&&

                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Fri    Sat    Sun

Little Wabash River
 Clay City         18  19.0 Thu 8 PM    18.8   17.5   14.5

&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

07
925 
WGUS83 KILX 221420
FLSILX


Flood Statement
National Weather Service Lincoln IL
920 AM CDT Fri May 22 2020

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-230419-
/O.CON.KILX.FL.W.0048.000000T0000Z-200523T1000Z/
/CLAI2.1.ER.200520T1045Z.200521T1600Z.200523T0400Z.NO/
920 AM CDT Fri May 22 2020

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until late tonight.
* At  845 AM Friday the stage was 18.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tonight.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Little Wabash River
 Clay City         18  18.7 Fri 9 AM    17.5   14.7   11.9


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

Ousley
269 
WGUS83 KILX 230242
FLSILX

Flood Statement
National Weather Service Lincoln IL
942 PM CDT Fri May 22 2020

...The Flood Warning is cancelled for the following river in 
Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC025-159-230312-
/O.CAN.KILX.FL.W.0048.000000T0000Z-200523T1000Z/
/CLAI2.1.ER.200520T1045Z.200521T1600Z.200523T0030Z.NO/
942 PM CDT Fri May 22 2020

The Flood Warning is cancelled for
  The Little Wabash River below Clay City.
* At 845 PM Friday the stage was 17.9 feet.
* Flood stage is 18 feet.
* Fell below flood stage at 815 PM Friday.
* Forecast...The river will continue to fall to 14.7 feet by Sunday 
  morning.

&&

                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Little Wabash River
 Clay City         18  17.9 Fri 9 PM    17.5   14.7   11.9

&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

07

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at May 20, 2:50 AM CDT, 3 hours earlier.

Area forecast discussion, May 20, 2:50 AM CDT, 3 hours before
Area Forecast Discussion
National Weather Service Lincoln IL
250 AM CDT Wed May 20 2020

.SYNOPSIS...
Issued at 250 AM CDT Wed May 20 2020

Cloudy skies and easterly breezes will keep temperatures a few
degrees below normal today. While most of the area will remain
dry, a few sprinkles or isolated showers are possible. Dry weather
is expected for tonight and Thursday. Temperatures will warm to
seasonable levels by the end of the week.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 250 AM CDT Wed May 20 2020

Latest water vapor imagery shows the cutoff upper low that has
dominated our weather pattern this week, spinning over SE TN,
with its large circulation affecting much of the eastern third of
the country. At the surface, pressure gradient between 1030 mb
high over the northeast US and 995 mb low over the central Rockies
will combine to produce brisk east winds locally today. With a
large low cloud shield in place north of the upper low, any
sunshine should be brief and would expect highs similar to those
observed yesterday, mainly in the mid 60s. Though if some breaks
allow an hour or so of sun these areas could reach the lower 70s
(what we saw in eastern IL yesterday). Cyclonic flow will still be
in place providing weak lift, but the persistent easterly flow
will advect somewhat drier air below 900 mb. So while a few
sprinkles or light showers can't be ruled out, coverage will be
lower than yesterday and too low to include in the forecast.
Cloud cover is expected to remain tonight as a subsidence
inversion strengthens above 900 mb, limiting diurnal ranges with
lows in the mid 50s.

&&

.LONG TERM...(Thursday through Tuesday)
ISSUED AT 250 AM CDT Wed May 20 2020

Thursday into Friday, upper ridge over the northern Great Lakes
shifts east, allowing the closed low to lift back north through KY
Thursday, and into IN/OH Friday. System continues to fill so
overall low impact besides keeping mostly cloudy skies around,
with an outside chance for a sprinkle/shower Thursday especially
over eastern IL. Trended highs towards coolest guidance Thursday
still in the 60s, given expected overcast conditions.  By Friday
afternoon, lead shortwave energy off a western US longwave trof,
pushes into the Plains and upper Midwest. Expect most of the
active weather to remain off to our west during the day with
chance pops overnight as the shortwave passes off to the
northwest. Blended forecast highs in the mid 70s on Friday may be
on the optimistic side with mostly cloudy skies and light
southeast to south low level flow.

After this, we appear to stay in solid southwest low/mid level
flow through the holiday weekend. This will result in more
summerlike temperatures as a Plains thermal ridge builds
northeast, possibly bringing this year's warmest highs on Sunday
in the mid 80s. With the active southwest flow several shortwaves
off the western trof will result in daily thunderstorm chances
Sat- Tue, though at this range details on timing/coverage are low
so prefer to keep chance pops for much of this period. Stronger
mid/upper level winds stay farther west over the Plains through
the weekend, suggesting an organized severe threat should be low,
but not out of the question with moderate instability and
potential MCVs off more robust activity to the west. 00z models
have converged on a cold front in the area Monday and have limited
highest (likely) pops to Monday afternoon.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1154 PM CDT Tue May 19 2020

Low level cyclonic flow will continue to dominate the next 24
hours, as a surface low pressure lingers just south of the Ohio
Valley. Northeast to east winds will prevail through the period
along with primarily IFR or low MVFR ceilings. Some high res
guidance are showing clouds scattering out Wed evening, but that
seems too optimistic based on the expected synoptic flows that
will remain in place. We will maintain a more pessimistic ceiling
forecast until the surface low finally shifts farther east of the
area.

Light drizzle seems to have ended for the most part, and have left
off any precipitation from the 06z TAFs. Precip chances will
remain low tomorrow, but not zero, with sprinkles still possible.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...25
SHORT TERM...25
LONG TERM...25
AVIATION...Shimon
Hazardous weather outlook, May 20, 3:25 AM CDT, 2 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
325 AM CDT Wed May 20 2020

ILZ027>031-036-037-040-041-047>050-210830-
Cass-Fulton-Knox-Marshall-Mason-Menard-Morgan-Peoria-Schuyler-
Scott-Stark-Tazewell-Woodford-
325 AM CDT Wed May 20 2020

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Minor river flooding will continue on most of the Sangamon,
Spoon, and La Moine Rivers.

Moderate river flooding will continue on the Illinois and Mackinaw
Rivers, and on the Sangamon River at Chandlerville and Oakford.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Moderate river flooding will continue on the Illinois River
through the period, with major flooding forecast at Henry and
Havana later this week.

Moderate river flooding is forecast for the Sangamon River at
Chandlerville and Oakford.

Minor river flooding will continue on the Sangamon, Spoon, and La
Moine Rivers.

Scattered thunderstorms are possible Saturday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ038-042>046-051>057-061-062-210830-
Champaign-Christian-Coles-Cumberland-De Witt-Douglas-Edgar-Logan-
Macon-McLean-Moultrie-Piatt-Sangamon-Shelby-Vermilion-
325 AM CDT Wed May 20 2020

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Minor river flooding will continue along much of the Sangamon
River.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Minor river flooding will continue along much of the Sangamon
River for the next few days.

Scattered thunderstorms are possible Saturday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ063-066>068-071>073-210830-
Clark-Clay-Crawford-Effingham-Jasper-Lawrence-Richland-
325 AM CDT Wed May 20 2020

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TODAY AND TONIGHT...

Minor flooding on the Embarras River at Lawrenceville will
continue.

Minor flooding on the Wabash River will continue downstream from
Terre Haute.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Minor flooding on the Embarras River at Lawrenceville will
continue through the week.

Minor flooding on the Wabash River will continue downstream from
Terre Haute through the week.

Scattered thunderstorms are possible Saturday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

25

Nearby

River Flood Warnings in Illinois, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.